Rocky Mountain Journal of Mathematics

Finiteness of Infinitesimal Deformations and Infinitesimal Rigidity of Hypersurfaces in Real Euclidean Spaces

Chung-Ki Cho and Chong-Kyu Han

Full-text: Open access

Article information

Source
Rocky Mountain J. Math. Volume 35, Number 3 (2005), 741-760.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1181069706

Digital Object Identifier
doi:10.1216/rmjm/1181069706

Mathematical Reviews number (MathSciNet)
MR2150308

Zentralblatt MATH identifier
1085.53043

Citation

Cho, Chung-Ki; Han, Chong-Kyu. Finiteness of Infinitesimal Deformations and Infinitesimal Rigidity of Hypersurfaces in Real Euclidean Spaces. Rocky Mountain J. Math. 35 (2005), no. 3, 741--760. doi:10.1216/rmjm/1181069706. https://projecteuclid.org/euclid.rmjm/1181069706


Export citation

References

  • E. Berger, R. Bryant and P. Griffiths, The Gauss equations and rigidity of isometric embeddings, Duke Math. J. 50 (1983), 803-892.
  • R. Bryant, S.-S. Chern, R. Gardner, H. Goldschmidt and P. Griffiths, Exterior differential systems, Springer-Verlag, Berlin, 1991.
  • E. Cartan, La déformation des hypersurfaces dans l'espace conforme réel a $n\ge 5$ dimensions, Bull. Soc. Math. France 45 (1917), 57-121.
  • --------, Sur certaines hypersurfaces de l'espace conforme réel à cinq dimensions, Bull. Soc. Math. France 46 (1918), 84-105.
  • S.S. Chern, The geometry of $G$-structures, Bull. Amer. Math. Soc. 72 (1966), 167-219.
  • C.-K. Cho and C.-K. Han, Compatibility equations for isometric embeddings of Riemannian manifolds, Rocky Mountain J. Math. 23 (1993), 1231-1252.
  • --------, Local rigidity of hypersurfaces in real Euclidean spaces, Rocky Mountain J. Math. 30 (2000), 507-528.
  • --------, Ellipticity of certain conformal immersions, J. Math. Kyoto Univ. 39 (1999), 597-606.
  • M. Dajczer and D. Gromoll, Gauss parametrizations and rigidity aspects of submanifolds, J. Differential Geom. 22 (1985), 1-12.
  • M. DoCarmo and M. Dajczer, Conformal rigidity, Amer. J. Math. 109 (1987), 963-985.
  • E. Heil, The Theorema Egregium for hypersurfaces and rigidity, Preprint 1613, Technische Hochschule Darmstadt, 1994.
  • N.J. Hicks, Notes on differential geometry, Van Nostrand, London, 1971.
  • H. Jacobowitz, Deformation leaving a hypersurface fixed, Proc. Sympos. Pure Math., vol. 23, Amer. Math. Soc., Providence, 1971, pp. 343-351.
  • --------, Local analytic isometric deformations, Indiana Univ. Math. J. 31 (1982), 47-55.
  • E. Kaneda and N. Tanaka, Rigidity for isometric embeddings, J. Math. Kyoto U. 18 (1978), 1-70.
  • P.J. Olver, Applications of Lie groups to differential equations, Springer-Verlag, New York, 1993.
  • M. Spivak, Comprehensive differential geometry, Vol. 5, Publish or Perish, San Francisco, 1975.
  • N. Tanaka, Rigidity for elliptic isometric embeddings, Nagoya Math. J. 51 (1973), 137-160.